Alert archive / Ohio / Small Craft Advisories in 2015
Small Craft Advisory 29, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Aug 19, 2015, 9:49 PM EDT. It took effect at Aug 20, 2015, 10:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2015, 9:49 PM EDT (01:49 UTC)
- In effect from
- Aug 20, 2015, 10:00 AM EDT
- Expired
- Aug 21, 2015, 10:00 AM EDT
- In force
- 24 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
154 WHUS71 KCLE 200149 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 949 PM EDT WED AUG 19 2015 LEZ142>149-201000- /O.NEW.KCLE.SC.Y.0029.150820T1400Z-150821T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 949 PM EDT WED AUG 19 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 4 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT ON LAKE ERIE FROM 10 AM THURSDAY TO 4 AM FRIDAY FROM MAUMEE BAY TO RIPLEY NEW YORK. * WINDS...SOUTHWEST WINDS 10 TO 20 KNOTS THURSDAY INCREASING TO 15 TO 25 KNOTS. * WAVES/SEAS...BUILDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
6 follow-up statements
104 WHUS71 KCLE 200811 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 411 AM EDT THU AUG 20 2015 LEZ142>149-201615- /O.CON.KCLE.SC.Y.0029.150820T1400Z-150821T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 411 AM EDT THU AUG 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EDT FRIDAY... * WINDS...SOUTHWEST WINDS 10 TO 20 KNOTS THURSDAY INCREASING TO 15 TO 25 KNOTS. * WAVES/SEAS...BUILDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
056 WHUS71 KCLE 201352 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 952 AM EDT THU AUG 20 2015 ...A COLD FRONT WILL SWEEP ACROSS ALL OF LAKE ERIE BY THE MIDDLE OF THE AFTERNOON... LEZ142>149-202200- /O.CON.KCLE.SC.Y.0029.150820T1400Z-150821T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 952 AM EDT THU AUG 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WINDS...SOUTHWEST WINDS 10 TO 20 KNOTS THURSDAY INCREASING TO 15 TO 25 KNOTS. * WAVES/SEAS...BUILDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
146 WHUS71 KCLE 201957 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 357 PM EDT THU AUG 20 2015 LEZ142>149-210400- /O.CON.KCLE.SC.Y.0029.000000T0000Z-150821T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 357 PM EDT THU AUG 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS THIS EVENING WILL GRADUALLY DECREASE OVERNIGHT. * WAVES/SEAS...TO 3 TO 6 FEET WITH A GRADUAL DECREASE AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
478 WHUS71 KCLE 210126 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 926 PM EDT THU AUG 20 2015 LEZ142-143-210230- /O.CAN.KCLE.SC.Y.0029.000000T0000Z-150821T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- 926 PM EDT THU AUG 20 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES ARE DROPPING BELOW SMALL CRAFT ADVISORY CRITERIA. $$ LEZ144>149-210800- /O.CON.KCLE.SC.Y.0029.000000T0000Z-150821T0800Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 926 PM EDT THU AUG 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WINDS...WEST WINDS 15 TO 25 KNOTS WILL GRADUALLY DECREASE OVERNIGHT. * WAVES/SEAS...4 TO 6 FEET WITH A GRADUAL DECREASE AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
505 WHUS71 KCLE 210735 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 335 AM EDT FRI AUG 21 2015 LEZ144-145-210845- /O.CAN.KCLE.SC.Y.0029.000000T0000Z-150821T0800Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- 335 AM EDT FRI AUG 21 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LEZ146>149-211400- /O.EXT.KCLE.SC.Y.0029.000000T0000Z-150821T1400Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 335 AM EDT FRI AUG 21 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WINDS...WEST AROUND 15 TO 20 KNOTS WILL DECREASE TO 10 TO 15 KNOTS BY EARLY AFTERNOON. * WAVES/SEAS...3 TO 5 FEET WILL SUBSIDE TO 2 TO 4 FEET BY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
201 WHUS71 KCLE 211402 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1002 AM EDT FRI AUG 21 2015 LEZ148-149-212000- /O.EXP.KCLE.SC.Y.0029.000000T0000Z-150821T1400Z/ /O.NEW.KCLE.SC.Y.0030.150821T1402Z-150821T2000Z/ GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1002 AM EDT FRI AUG 21 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS...WEST AROUND 15 TO 20 KNOTS WILL DECREASE TO 10 TO 15 KNOTS BY EARLY AFTERNOON. * WAVES/SEAS...3 TO 5 FEET WILL SUBSIDE TO 2 TO 4 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ146-147-211515- /O.EXP.KCLE.SC.Y.0029.000000T0000Z-150821T1400Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- 1002 AM EDT FRI AUG 21 2015 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS HAVE SUBSIDED BELOW 15 KNOTS AND WAVES HAVE FALLEN BELOW 4 FEET...THEREFORE THE SMALL CRAFT ADVISORY WAS ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 19, 9:15 PM EDT, 34 minutes earlier.
Area forecast discussion, Aug 19, 9:15 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 915 PM EDT WED AUG 19 2015 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS NORTHERN OHIO AND NORTHWEST PA TONIGHT INTO THURSDAY MORNING. HIGH PRESSURE WILL THEN CONTROL THE WEATHER INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... SCT CONVECTION AHEAD OF THE FRONT HAS WEAKENED AS EXPECTED. LARGE CLUSTER OF CONVECTION OVER SW OH IS ALSO WEAKENING SO ONLY EXPECT THIS TO AFFECT OUR SWRN/SRN CO'S. NEAR TERM HI RES MODELS CONTINUE TO SHOW WIDELY SCT MAINLY SHRA AFFECTING THE AREA UNTIL MAIN BAND OF CONVECTION ARRIVES WITH THE FRONT LATER IN THE NIGHT. SO FAR NOTHING OF SIGNIFICANCE FIRING ALONG THE FRONT SO THE THREAT OF SEVERE TSRA SHOULD BE MINIMAL AT BEST. WILL KEEP WIDESPREAD SMALL CHC POPS UNTIL FRONTAL BAND ARRIVES...THEN WILL INCREASE TO LIKELY. IT WILL BE ANOTHER WARM AND HUMID NIGHT FOR MOST LOCATIONS. HOWEVER LOCATIONS ACROSS NW OHIO WILL SEE THE FRONT PASS BEFORE SUNRISE WHICH WILL ALLOW LOWS TO DIP TO THE LOWER 60S. ELSEWHERE MID 60S TO NEAR 70 WILL BE COMMON. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/... COLD FRONT WILL BE MOVING ACROSS THE AREA THURSDAY EARLY AFTERNOON. ANY REMAINING THUNDER SHOULD BE EAST OF THE COUNTY WARNING AREA BY MID AFTERNOON. HIGH PRESSURE WILL THEN INCREASE ITS INFLUENCE INTO FRIDAY. IT WILL BE A COOLER DAY ON THURSDAY WITH HIGHS IN THE LOWER TO MID 70S. THE COOLEST AIR WILL NOT REACH NW PA UNTIL THURSDAY NIGHT INTO FRIDAY. A FEW LOCATIONS FRIDAY AFTERNOON OVER NW PA MAY REMAIN WITHIN A COUPLE DEGREES OF 70. WARMING TREND IS EXPECTED BY SATURDAY AS THE AREA OF HIGH PRESSURE SHIFTS TO THE EASTERN GREAT LAKES. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... UPPER LEVEL PATTERN TRENDING TOWARD DEEP DIGGING LOW PRESSURE SYSTEM ALOFT INTO THE NORTHERN GREAT LAKES. TRENDING TOWARD MORE OF A FALL LIKE SCENARIO AS UPPER LEVEL LOW PRESSURE SYSTEM BECOMES NEARLY VERTICALLY STACKED TO THE SURFACE BY MONDAY NIGHT. THE UPPER LEVEL LOW LIFTS NORTH TO JAMES BAY WHERE IT BECOMES NEARLY STATIONARY BY WEDNESDAY. SURFACE TROUGH WILL EXTEND SOUTH ACROSS THE FORECAST AREA INTO WEDNESDAY. A COLD FRONT IS PROGGED TO MOVE EAST ACROSS THE FORECAST AREA SUNDAY INTO SUNDAY NIGHT. THIS FEATURE WILL BE OUR NEXT CHANCE FOR SOME SHOWERS AND THUNDERSTORMS. AFTER THE FRONTAL PASSAGE...DRIER AIR WORKS ITS WAY INTO THE FORECAST AREA FOR THE REMAINDER OF THE FORECAST PERIOD. ALTHOUGH...DEEP SURFACE TROUGHINESS WILL REMAIN PRESENT ACROSS THE AREA THROUGH THE LATTER PERIODS AS WELL. TEMPERATURES THROUGH THE FORECAST PERIOD WILL BE COOLER WHILE UNDER THE INFLUENCE OF COLD AIR ADVECTION AND TROUGHINESS. HIGHS IN THE UPPER 70S AND LOWS IN THE 50S TO LOWER 60S. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... WILL FOLLOW SEVERAL BATCHES OF SHOWERS AND THUNDERSTORMS THIS EVENING. THE FIRST SHOWERS ARE WEAKENING ACROSS NORTHEAST OHIO AND MAY CLIP KERI AND KYNG WITH A SHOWER THIS EVENING. A CLUSTER OF SHOWERS AND STORMS OVER SOUTHWEST OHIO WILL MOVE NORTHEAST AND LIKELY AFFECT KMFD KCAK AND KYNG TONIGHT IF THEY HOLD TOGETHER. ADDITIONAL SHOWERS AND POSSIBLE THUNDERSTORMS WILL LIKELY DEVELOP ALONG A COLD FRONT WHICH SHOULD REACH NORTHWEST OHIO BY 09Z MOVING EAST OF THE FORECAST AREA BY 15Z THURSDAY. WINDS WILL SHIFT TO WEST SOUTHWEST BEHIND THE FRONT AND BECOME GUSTY. POST FRONTAL MVFR CEILINGS ARE LIKELY FOR A FEW HOURS AT EACH LOCATION. CLEARING SHOULD SPREAD FROM WEST TO EAST THURSDAY AFTERNOON AS HIGH PRESSURE BEGINS TO BUILD IN. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...MULLEN NEAR TERM...ADAMS/MULLEN SHORT TERM...MULLEN LONG TERM...LOMBARDY AVIATION...KOSARIK MARINE...LOMBARDY
Hazardous weather outlook, Aug 19, 5:07 AM EDT, 16 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 507 AM EDT WED AUG 19 2015 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-200915- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 507 AM EDT WED AUG 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY INTO TONIGHT. THERE IS A POSSIBILITY THAT A FEW OF THESE THUNDERSTORMS COULD BECOME MARGINALLY SEVERE WITH STRONG WINDS BEING THE GREATEST THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.